My mother was just diagnosed with Colitus.
Approximatley 12 years ago she was in a car accedent and was perscribed T3 for the pain and became addicted to the codine. When she could no longer get T3 she started taking generic tylonal with codine and caffine and she would take 5 - 10+ at a time 5 - 10+ times a day and get the same effect as she would from taking T3. As well she drinks on a regular basis.
My question is would this be the cause of her Colutis?
The way I see it, it is ovbious that taking 50 - 100 tylonal's daily ate through her intestines and caused her to have this illness. She doesn't see it that way and her doctor doesn't, I belive, know the extent in which she took the pills because he told her that would not have caused it.
So I would like to know if you could let me know your opinion so I can show her.
As well maybe you could somehowe let people know the dangers and addictions that can come for taking generic codine caffine pills they sell them over the counter at any drug store and don't question how often they are bought.
Also she takes these pills today she says not in that exceess but who knows. (she says she takes 3 a couple times a day)
I think you are so right about your thoughts on what both the codeine and the tylenol can do in large amounts. It's a shame that her doctor has put on the "blinders" of denial.
It is so hard for you, as her daughter, to see the truth, and not have your mother want to accept the truth -- that without it being her fault, she became an addict to the painkiller, and is now the victim of its multiple bad side effects!
Maybe you could talk to her doctor yourself, and bring him to his senses. Bring a magnified copy of the "inserts" of the medication with you, so that he can READ the terrible side effects, and get over his amnesia!!
If that doc won't listen, perhaps you can find another who will, and who can advise you about what you can do, and who might be willing to talk to your mom, in person, or over the phone, about this situation.
Share your frustrations about your mother's situation with a trusted person (or persons), so you won't feel so alone, and maybe the friend(s) can also advise you, knowing your mom's personality!
I hope others who have experienced this can give you some advice on what to do now! Good luck to you!!
My mother has taken codeine for years because it was the prescribed medication when she was diagnosed with IBS. She took at least one pill a day, possibly two, but only what was prescribed. She has never had any sort of colitis problems due to the codeine so perhaps the doctors are right. Of course if she is abusing them who knows what could happen.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.